Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated liver AST (70) and ALT (162)
Dec 21, 2012

I was first diagnosed with HIV early this year and started HARRT (Lamivudine, Viread, Sustiva) since end Feb 2012. CD4 is nearing 400 and Viral load is undectable. However, my liver reading has been trending upwards, AST (70) and ALT (162). Negative result of Hep B and Hep C. Seems that the cause is pointing towards the HAART meds. What can I do to bring my liver reading back to normal range? Read about milk thistles, however, I am slightly hesitant to start as I have a concern that the supplement will erode the absorption of the HAART med. Please advise

Response from Dr. Henry

Fat infiltration of the liver, immune irritation, other meds (ie alcohol) and other conditions can cause increases in liver enzymes in setting of first 6-12 months after starting effective HIV treatment. Checking liver/gallbladder anatomy and other liver evaluations may be worth considering as well. Data on milk thistle is not convincing. KH



Previous
Stribild side effects
Next
Need Replacement Drug For Ziagen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement